Hail, East Feliciana
- When
- August 26, 2:30 PM CST
- Where
- East Feliciana County, Felixville
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.930, -90.870
Nickel to quarter size hail was reported.
Scattered strong to severe thunderstorms developed in an unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Scattered strong to severe thunderstorms developed in an unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 26, 2:15 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CDT SUN AUG 26 2007 .DISCUSSION... OVERALL...FEW CHANGES IN THE FORECAST THINKING FROM YESTERDAY. ABOVE NORMAL PRECIPITATION CHANCES APPEAR TO BE IN THE OFFING FOR THE NEXT COUPLE OF DAYS AS THE MID AND UPPER LEVEL LOW OVER THE NORTHERN GULF OF MEXICO CONTINUES TO DRIFT SLOWLY TO THE NORTHWEST. DEEP MOISTURE WILL REMAIN OVER THE FORECAST AREA WITH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES. A WEAK FRONTAL BOUNDARY/TROUGH HAS SAGGED A BIT FARTHER SOUTH ACROSS THE GULF COAST STATES SINCE YESTERDAY AND MAY MOVE A LITTLE FARTHER SOUTH AND APPROACH THE NORTHERN ZONES OF THE FORECAST AREA BEFORE DISSIPATING. THIS BOUNDARY AS WELL AS LAND AND SEA/LAKE INTERACTIONS AND OUTFLOW BOUNDARIES FROM OLD CONVECTION WILL LIKELY SERVE AT THE MAIN FOCUSING MECHANISMS FOR NEW CONVECTIVE DEVELOPMENT THROUGH TUESDAY. AS THE MID/UPPER LOW SHIFTS TO THE NORTHWEST AND WEAKENS...UPPER LEVEL RIDGING WILL BUILD EAST ACROSS THE SOUTHEAST U.S. ONCE AGAIN ALTHOUGH THE LATEST MODEL RUNS SEEM A LITTLE WEAKER WITH THIS FEATURE. HOWEVER...CONVECTIVE COVERAGE IS EXPECTED TO DECREASE SOMEWHAT WEDNESDAY AND THURSDAY. BY THE END OF THE WEEK...THE UPPER RIDGE WILL RETROGRADE BACK TO THE SOUTHERN PLAINS AND SOUTHWEST WHILE AN UPPER TROUGH DIGS ALONG THE EAST COAST WITH AN ASSOCIATED COLD FRONT FORECAST TO SETTLE SOUTH TOWARD THE GULF COAST BY SATURDAY. THE APPROACH OF THIS BOUNDARY ALONG WITH SHORT WAVES ROTATING AROUND THE SOUTHWEST CONUS RIDGE WILL HELP INITIATE CONVECTION FRIDAY AND SATURDAY. && .AVIATION... WITH THE EXCEPTION OF ISOLATED CONVECTION LATE THIS AFTERNOON AND EARLY THIS EVENING...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH TONIGHT. THE EXCEPTION COULD BE AT KBTR AND KMCB WHERE SOME LIGHT FOG COULD PRODUCE A PERIOD OF MVFR CONDITIONS LATE TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 89 71 89 / 20 60 30 60 BTR 74 89 74 89 / 20 60 30 60 MSY 75 89 75 89 / 20 60 30 60 GPT 75 89 75 89 / 30 60 30 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SUN AUG 26 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-271215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. ALTHOUGH WIDESPREAD ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 45 MPH AND HEAVY DOWNPOURS OF RAIN. LOCALLY HEAVY RAINFALL WITH SOME OF THE THUNDERSTORMS MAY CAUSE WATER TO POND ON ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY WHILE SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY WEDNESDAY THROUGH SUNDAY. ISOLATED SEVERE STORMS MAY OCCUR MONDAY WITH THE PRIMARY SEVERE WEATHER RISK BEING DAMAGING DOWNBURST WIND GUSTS. AT THIS TIME...THE THREAT OF HAZARDOUS WEATHER IS LOW FOR TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
LAZ064-070-261545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 952 AM CDT SUN AUG 26 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HEAVY RAINFALL OVER EASTERN SAINT BERNARD PARISH... AT 948 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ABOUT 4 MILES SOUTHEAST OF YSCLOSKEY....MOVING NORTHWEST AT 5 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. IF BOATING...SEEK SAFE SHELTER IMMEDIATELY. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
LAZ061-063-261645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1046 AM CDT SUN AUG 26 2007 ...STRONG THUNDERSTORM OVER JEFFERSON PARISH... AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...3 MILES SOUTH OF HARVEY....MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...JEAN LAFITTE AND BARATARIA AT 1115 AM...LAFITTE AT 1130 AM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
LAZ036-037-262130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 329 PM CDT SUN AUG 26 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL OVER EAST FELICIANA AND SAINT HELENA PARISHES... AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL ABOUT 4 MILES SOUTHEAST OF FELPS. THE THUNDERSTORM WAS NEARLY STATIONARY. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Nickel to quarter size hail was reported.
Nickel size hail was reported along Highway 75 near Bayou Pigeon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56875, 56863.